Alert archive / Kansas / Winter Storm Warnings in 2015
Winter Storm Warning 3, NWS Wichita, KS
NWS Wichita, KS issued this winter storm warning at Dec 13, 2015, 4:02 AM CST for Barton County, Russell County, Kansas. It took effect at Dec 13, 2015, 3:00 PM CST. It was in force for 13 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 13, 2015, 4:02 AM CST (10:02 UTC)
- In effect from
- Dec 13, 2015, 3:00 PM CST
- Expired
- Dec 14, 2015, 3:32 AM CST
- In force
- 13 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 148 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 9:52 PM CST | SNOW 1 | Russell, KS | ONE INCH OF SNOW REPORTED IN TOWN ALSO SOME REPORTS OF CARS SLIDING OFF THE ROAD DUE TO SLUSHY SNOW ACCUMULATION ON ROADS. |
| Dec 13, 11:33 PM CST | SNOW 2 | Russell, KS | |
| Dec 14, 2:38 AM CST | SNOW 4 | Russell, KS | SNOW ESTIMATED BETWEEN 3 AND 4 INCHES IN THE CITY OF RUSSELL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 496 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
047 WWUS43 KICT 131002 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 402 AM CST SUN DEC 13 2015 DEFAULT OVERVIEW SECTION KSZ032-047-140015- /O.UPG.KICT.WS.A.0001.151213T1800Z-151214T1200Z/ /O.NEW.KICT.WS.W.0003.151213T2100Z-151214T1200Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 402 AM CST SUN DEC 13 2015 ...WINTER STORM WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER STORM WARNING FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...THE HEAVIEST SNOW IS EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS. SNOW WILL DIMINISH DURING THE EARLY MORNING HOURS ON MONDAY. * SNOW ACCUMULATIONS...OF 5 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH DURING THE AFTERNOON AND EVENING HOURS. * IMPACTS...THE COMBINATION OF SNOW AND GUSTY NORTHWEST WINDS MAY REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. SLUSH AND WET SNOW ACCUMULATIONS WILL ALSO CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ033-140015- /O.UPG.KICT.WS.A.0001.151213T1800Z-151214T1200Z/ /O.NEW.KICT.WW.Y.0010.151214T0000Z-151214T1200Z/ LINCOLN- INCLUDING THE CITIES OF...SYLVAN GROVE...BEVERLY...BARNARD 402 AM CST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...THE HEAVIEST SNOW IS EXPECTED DURING THE EVENING AND OVERNIGHT HOURS. SNOW WILL DIMINISH DURING THE EARLY MORNING HOURS ON MONDAY. * SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE EXPECTED. * WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH DURING THE EVENING HOURS. * IMPACTS...THE COMBINATION OF SNOW AND GUSTY NORTHWEST WINDS MAY REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. SLUSH AND WET SNOW ACCUMULATIONS WILL ALSO CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KSZ048-050-140015- /O.NEW.KICT.WW.Y.0010.151214T0000Z-151214T1200Z/ ELLSWORTH-RICE- INCLUDING THE CITIES OF...ELLSWORTH...WILSON...LYONS...STERLING 402 AM CST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WINTER WEATHER ADVISORY FOR HAZARDOUS WINTER WEATHER...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY. * TIMING...THE HEAVIEST SNOW IS EXPECTED DURING THE EVENING AND OVERNIGHT HOURS. SNOW WILL DIMINISH DURING THE EARLY MORNING HOURS ON MONDAY. * SNOW ACCUMULATIONS...OF 2 TO 5 INCHES ARE EXPECTED. * WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH DURING THE EVENING HOURS. * IMPACTS...THE COMBINATION OF SNOW AND GUSTY NORTHWEST WINDS MAY REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. SLUSH AND WET SNOW ACCUMULATIONS WILL ALSO CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
307 WWUS43 KICT 131653 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1053 AM CST SUN DEC 13 2015 ...MODERATE SNOW IN CENTRAL KANSAS THIS EVENING... KSZ032-047-140700- /O.CON.KICT.WS.W.0003.151213T2100Z-151214T1200Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 1053 AM CST SUN DEC 13 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY... * TIMING...THE HEAVIEST SNOW IS EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS. SNOW WILL DIMINISH DURING THE EARLY MORNING HOURS ON MONDAY. * SNOW ACCUMULATIONS...OF 5 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH DURING THE AFTERNOON AND EVENING HOURS. * IMPACTS...THE COMBINATION OF SNOW AND GUSTY NORTHWEST WINDS MAY REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. SLUSH AND WET SNOW ACCUMULATIONS WILL ALSO CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ033-048-050-140700- /O.CON.KICT.WW.Y.0010.151214T0000Z-151214T1200Z/ LINCOLN-ELLSWORTH-RICE- INCLUDING THE CITIES OF...SYLVAN GROVE...BEVERLY...BARNARD... ELLSWORTH...WILSON...LYONS...STERLING 1053 AM CST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST MONDAY... * TIMING...THE HEAVIEST SNOW IS EXPECTED DURING THE EVENING AND OVERNIGHT HOURS. SNOW WILL DIMINISH DURING THE EARLY MORNING HOURS ON MONDAY. * SNOW ACCUMULATIONS...OF 3 TO 6 INCHES ARE EXPECTED. * WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH DURING THE EVENING HOURS. * IMPACTS...THE COMBINATION OF SNOW AND GUSTY NORTHWEST WINDS MAY REDUCE VISIBILITIES...ESPECIALLY IN OPEN AREAS. SLUSH AND WET SNOW ACCUMULATIONS WILL ALSO CREATE HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ MWM/KETCHAM
024 WWUS43 KICT 132127 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 327 PM CST SUN DEC 13 2015 DEFAULT OVERVIEW SECTION KSZ032-047-141130- /O.CON.KICT.WS.W.0003.000000T0000Z-151214T1200Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 327 PM CST SUN DEC 13 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * TIMING...THE HEAVIEST SNOW IS EXPECTED THIS EVENING AND OVERNIGHT. SNOW WILL DIMINISH DURING THE EARLY MORNING HOURS ON MONDAY. * SNOW ACCUMULATIONS...OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH DURING EVENING AND OVERNIGHT HOURS. * IMPACTS...TRAVEL WILL BE DANGEROUS FROM WIND DRIVEN SNOW AND SLUSHY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT WINTER WEATHER IS EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ KSZ033-048-050-141130- /O.CON.KICT.WW.Y.0010.151214T0000Z-151214T1200Z/ LINCOLN-ELLSWORTH-RICE- INCLUDING THE CITIES OF...SYLVAN GROVE...BEVERLY...BARNARD... ELLSWORTH...WILSON...LYONS...STERLING 327 PM CST SUN DEC 13 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * TIMING...THE HEAVIEST SNOW IS EXPECTED DURING THE OVERNIGHT HOURS. SNOW WILL DIMINISH DURING THE EARLY MORNING HOURS ON MONDAY. * SNOW ACCUMULATIONS...OF 2 TO 4 INCHES ARE EXPECTED. * WINDS...NORTHWEST WINDS WILL INCREASE TO AROUND 20 MPH WITH GUSTS NEAR 30 MPH DURING THE EVENING AND OVERNIGHT HOURS. * IMPACTS...TRAVEL WILL BE DIFFICULT FROM WIND DRIVEN SNOW AND SLUSHY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF WINTER WEATHER WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. && $$ KRC
970 WWUS43 KICT 140932 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 332 AM CST MON DEC 14 2015 KSZ032-047-141045- /O.CAN.KICT.WS.W.0003.000000T0000Z-151214T1200Z/ RUSSELL-BARTON- INCLUDING THE CITIES OF...RUSSELL...GREAT BEND 332 AM CST MON DEC 14 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER STORM WARNING. SOME ADDITIONAL LIGHT SNOW WILL LINGER THROUGH DAYBREAK IN RUSSELL COUNTY...BUT LITTLE ADDITIONAL ACCUMULATION IS ANTICIPATED. $$ KSZ033-048-050-141045- /O.CAN.KICT.WW.Y.0010.000000T0000Z-151214T1200Z/ LINCOLN-ELLSWORTH-RICE- INCLUDING THE CITIES OF...SYLVAN GROVE...BEVERLY...BARNARD... ELLSWORTH...WILSON...LYONS...STERLING 332 AM CST MON DEC 14 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW MAY LINGER ALONG AND NORTH OF I-70 THROUGH DAYBREAK... HOWEVER LITTLE ADDITIONAL ACCUMULATION IS ANTICIPATED. $$ HOWERTON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 13, 3:16 AM CST, 46 minutes earlier.
Area forecast discussion, Dec 13, 3:16 AM CST, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 316 AM CST SUN DEC 13 2015 .SHORT TERM...(TODAY THROUGH TUESDAY) ISSUED AT 315 AM CST SUN DEC 13 2015 A POTENT MID/UPPER TROUGH OVER THE SOUTHERN ROCKIES THIS MORNING WILL LIFT RAPIDLY NORTH AND EAST ACROSS THE SOUTHERN PLAINS AND INTO THE CENTRAL PLAINS STATES THIS AFTERNOON AND TONIGHT. THE LATEST NAM AND GFS HAVE COME INTO AGREEMENT WITH THE ECMWF AND SUPPORT A MORE SOUTHERN TRACK OF THE MID/UPPER TROUGH. WIDESPREAD RAIN WILL BEGIN TO TRANSITION TO SNOW AFTER 4-5 PM ACROSS CENTRAL KS AS STRONG DYNAMIC LIFT HELPS TO COOL THE COLUMN SUPPORTING A TRANSITION TO A PERIOD OF MODERATE TO PERHAPS HEAVY SNOW THROUGH THE EVENING AND OVERNIGHT HOURS. THERE REMAINS SOME UNCERTAINTY IN HOW QUICKLY THE COLUMN WILL COOL WHICH WILL HAVE LARGE IMPLICATIONS ON POTENTIAL SNOW ACCUMULATIONS. A MORE RAPID TRANSITION TO SNOW COULD RESULT IN POTENTIALLY SIGNIFICANT ACCUMULATIONS WITHIN THE TROWAL AIRSTREAM ACROSS PORTIONS OF CENTRAL KS. DUE TO THE PROGRESSIVE NATURE OF THE MID/UPPER TROUGH AND DURATION OF HEAVIEST SNOW MAY ONLY LINGER FOR 4- 5 HOURS WHICH SHOULD HELP LIMIT ACCUMULATIONS. AT THIS POINT WE ARE EXPECTING A SWATH OF 5-7 INCHES GENERALLY ALONG AND WEST OF HWY 156 OR ALONG AND WEST OF A LINE FROM NEAR GREAT BEND TO LINCOLN AND A WINTER STORM WARNING WILL BE ISSUED FOR THOSE 3 COUNTIES IN OUR FORECAST AREA. A NARROW WINTER WEATHER ADVISORY WILL EXTEND IMMEDIATELY SOUTH AND EAST OF THIS WARNING WHERE A FEW INCHES OF WET SNOW WILL BE POSSIBLE BY MONDAY MORNING. FURTHER SOUTH AND EAST ACROSS SOUTH CENTRAL KS...A QUICK TRANSITION TO SNOW MAY OCCUR HOWEVER ONLY MINOR ACCUMULATIONS AROUND A TRACE ARE ANTICIPATED. MON-TUE...MODERATING TEMPERATURES ARE EXPECTED ON MONDAY AS SHORTWAVE RIDGING RETURNS TO THE CENTRAL CONUS IN THE WAKE OF THE VIGOROUS WINTER STORM. SEASONABLY MILD TEMPERATURES NEAR 50 ARE EXPECTED FOR MOST AREAS...ALTHOUGH SNOW COVERED AREAS OF CENTRAL KS MAY REMAIN COOLER. ANOTHER SHORTWAVE TROUGH IS PROGGED TO MOVE OVER THE CENTRAL ROCKIES AND IMPACT THE CENTRAL HIGH PLAINS AND MUCH OF THE NORTHERN HIGH PLAINS REGION. DEEP LAYER WESTERLY FLOW ON THE SOUTHERN PERIPHERY OF THE TROUGH SHOULD BRING INCREASING LARGE-SCALE FORCING FOR SUBSIDENCE TO MUCH OF CENTRAL AND EASTERN KANSAS TUE-TUE NIGHT. MILD TEMPERATURES WILL PREVAIL ONCE AGAIN WITH HIGHS RANGING FROM NEAR 40 ACROSS CENTRAL KS TO THE LOW 60S IN FAR SOUTHEAST KS. .LONG TERM...(WEDNESDAY THROUGH SATURDAY) ISSUED AT 258 AM CST SUN DEC 13 2015 A RETURN TO MORE SEASONABLE TEMPERATURES AND DRY WEATHER CONDITIONS IS EXPECTED THROUGH MUCH OF THE WORK WEEK AS A LONG WAVE TROUGH REMAINS SITUATED ACROSS THE CENTRAL CONUS. A MID/UPPER RIDGE WILL BEGIN TO TRANSLATE EASTWARD ACROSS THE ROCKIES LATE IN THE WEEK AND OVER THE WEEKEND SUPPORTING MODERATING TEMPERATURES AS WE MOVE INTO FRI-SAT. .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1153 PM CST SAT DEC 12 2015 WDSPRD -RA & OCNL EMBEDDED TSRA WL CONT ACRS ALL AREAS THE REST OF THE NGT W/ EQUALLY WDSPRD IFR/LIFR CIGS & VSBYS. WITH THE STRONG COLD FRONT MOVG VERY SLOWLY SE THRU SUN MRNG NLY WINDS FROM 17-22 KTS SUSTAINED W/ 25-30KT GUSTS WOULD PREVAIL ACRS CNTRL & SC KS THRU SUN AFTN. (SUCH VELOCITIES SHUD ARRIVE KICT ~09Z). && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 46 33 51 35 / 100 50 0 0 HUTCHINSON 42 31 48 33 / 100 80 10 0 NEWTON 46 32 49 33 / 100 60 10 0 ELDORADO 56 35 52 35 / 100 40 10 0 WINFIELD-KWLD 61 34 54 38 / 90 40 0 0 RUSSELL 37 28 44 29 / 100 100 10 10 GREAT BEND 37 28 46 29 / 100 100 0 10 SALINA 42 32 47 31 / 100 90 10 10 MCPHERSON 44 32 48 32 / 100 80 10 0 COFFEYVILLE 64 38 54 39 / 100 40 0 0 CHANUTE 63 38 53 37 / 100 40 10 0 IOLA 63 37 52 36 / 100 40 10 0 PARSONS-KPPF 63 38 54 38 / 100 40 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM NOON TODAY TO 6 AM CST MONDAY FOR KSZ032-033-047. WINTER WEATHER ADVISORY FROM NOON TODAY TO 6 AM CST MONDAY FOR KSZ048-050. &&
Hazardous weather outlook, Dec 12, 8:07 PM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 807 PM CST SAT DEC 12 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-140215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 807 PM CST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS...A FEW THAT MAY PRODUCE HAIL UP TO ONE HALF INCH DIAMETER...REMAIN POSSIBLE FOR MOST AREAS FOR THE REST OF THE NIGHT. THE EXCEPTIONS WOULD BE LINCOLN...RUSSELL AND BARTON COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN WILL TRANSITION TO SNOW ACROSS PORTIONS OF CENTRAL KANSAS ON SUNDAY AFTERNOON OR EVENING. ACCUMULATIONS FROM 3 TO 7 INCHES ARE POSSIBLE THROUGH SUNDAY NIGHT. FOR DETAILS...PLEASE REFER TO THE WINTER STORM WARNING THAT IS IN EFFECT FOR LINCOLN...RUSSELL AND BARTON COUNTIES FROM SUNDAY AFTERNOON UNTIL LATE SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/ ES
In the hours before
Local storm report, Dec 12, 10:19 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1019 PM CST SAT DEC 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM FLOOD MOUNDRIDGE 38.20N 97.52W
12/12/2015 MCPHERSON KS LAW ENFORCEMENT
SIX TO EIGHT INCHES OF STANDING WATER ON SOME STREETS.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:18 PM CST | Special Weather Statement | ICT | Harvey | 27 min |
| Dec 12, 10:17 PM CST | Areal Flood Warning | ICT | McPherson | 9 hr |
| Dec 13, 4:02 AM CST | Winter Weather Advisory | ICT | Ellsworth, Lincoln, Rice | 24 hr |
| Dec 13, 9:15 AM CST | Areal Flood Warning | ICT | McPherson, Saline | 48 hr |
| Dec 13, 12:54 PM CST | Areal Flood Warning | ICT | Harvey, McPherson | 46 hr |
| Dec 13, 2:33 PM CST | Special Weather Statement | ICT | Ellsworth, Lincoln, McPherson, Russell, Saline | 27 min |
| Dec 13, 3:44 PM CST | River Flood Warning | ICT | Sedgwick | 40 hr |
| Dec 13, 3:46 PM CST | Areal Flood Warning | ICT | Harvey, Sedgwick | 42 hr |
| Dec 13, 3:54 PM CST | River Flood Warning | ICT | Harvey, Reno | 3 days |
| Dec 13, 5:22 PM CST | Areal Flood Warning | ICT | Ellsworth, Kingman, McPherson, Reno, Rice, Saline and 1 more | 64 hr |
| Dec 13, 5:57 PM CST | Areal Flood Warning | ICT | Marion | 22 hr |
Nearby
Winter Storm Warnings in Kansas, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.